Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 41, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 9, 2017, 10:11 PM CST for Haskell County, LeFlore County, Sequoyah County, Oklahoma. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2017, 10:11 PM CST (04:11 UTC)
- Expired
- Mar 9, 2017, 10:45 PM CST
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Haskell County, OK, LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 48 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 10:30 PM CST | HAIL 1 | Cowlington, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 3:52 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1504 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.6
The text
As transmitted.
325
WUUS54 KTSA 100411
SVRTSA
OKC061-079-135-100445-
/O.NEW.KTSA.SV.W.0041.170310T0411Z-170310T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1011 PM CST THU MAR 9 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Eastern Haskell County in southeastern Oklahoma...
Southern Sequoyah County in east central Oklahoma...
Northwestern Le Flore County in southeastern Oklahoma...
* Until 1045 PM CST
* At 1011 PM CST, a severe thunderstorm was located over Tamaha,
moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Sallisaw... Muldrow...
Spiro... Keota...
McCurtain... Bokoshe...
Gans... Tamaha...
Kanima... Mc Key...
Milton...
This includes Interstate 40 in Oklahoma between mile markers 298 and
318.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.
&&
LAT...LON 3510 9493 3539 9511 3541 9508 3542 9508
3550 9485 3545 9464 3529 9452
TIME...MOT...LOC 0411Z 320DEG 31KT 3538 9497
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
245
WWUS54 KTSA 100427
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1027 PM CST THU MAR 9 2017
OKC061-079-135-100445-
/O.CON.KTSA.SV.W.0041.000000T0000Z-170310T0445Z/
Haskell OK-Sequoyah OK-Le Flore OK-
1027 PM CST THU MAR 9 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR EASTERN HASKELL...SOUTHEASTERN SEQUOYAH AND NORTHWESTERN LE FLORE
COUNTIES...
At 1027 PM CST, a severe thunderstorm was located 3 miles east of
Keota, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Muldrow... Spiro...
Keota... Bokoshe...
Gans... Tamaha...
Milton...
This includes Interstate 40 in Oklahoma between mile markers 314 and
318.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3510 9493 3540 9503 3541 9461 3529 9452
TIME...MOT...LOC 0427Z 320DEG 31KT 3527 9486
HAIL...1.00IN
WIND...60MPH
$$469
WWUS54 KTSA 100440
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1040 PM CST THU MAR 9 2017
OKC061-079-135-100450-
/O.EXP.KTSA.SV.W.0041.000000T0000Z-170310T0445Z/
Haskell OK-Sequoyah OK-Le Flore OK-
1040 PM CST THU MAR 9 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HASKELL...SOUTHEASTERN
SEQUOYAH AND NORTHWESTERN LE FLORE COUNTIES WILL EXPIRE AT 1045 PM
CST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 1100 PM CST for
southeastern and east central Oklahoma.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.
LAT...LON 3510 9493 3540 9503 3541 9461 3529 9452
TIME...MOT...LOC 0440Z 320DEG 31KT 3519 9478
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 9:58 PM CST, 13 minutes earlier.
Area forecast discussion, Mar 9, 9:58 PM CST, 13 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 958 PM CST Thu Mar 9 2017 ...UPDATE... .DISCUSSION... Convection continues across east central OK into northwest AR with a downtrend on strength noted over the past hour. A stabilizing boundary layer and lack of additional forcing should continue the downtrend which is in line with short term progs. Updated forecast will continue to adjust for precip and clear counties from the current SVR watch which is likely to expire at 11pm. && .PRELIMINARY POINT TEMPS/POPS... TUL 41 58 44 46 / 10 10 30 90 FSM 53 64 40 43 / 60 10 20 90 MLC 51 64 46 51 / 50 10 20 90 BVO 38 55 41 47 / 10 10 40 90 FYV 42 57 37 41 / 10 10 20 90 BYV 41 54 34 38 / 10 10 20 90 MKO 47 62 43 46 / 20 10 20 90 MIO 38 53 38 43 / 10 10 40 90 F10 46 61 46 49 / 40 10 20 90 HHW 60 67 46 55 / 30 20 20 70 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07
Hazardous weather outlook, Mar 9, 4:52 PM CST, 5 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 452 PM CST Thu Mar 9 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 452 PM CST Thu Mar 9 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This evening and Tonight. TORNADO. RISK...Limited. AREA...Extreme northeast Oklahoma and far northwest Arkansas. ONSET...Late afternoon through mid evening. SEVERE THUNDERSTORM. RISK...Significant. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...Ongoing...ending after midnight. AREA AT GREATEST RISK... . HEAVY RAIN. RISK...Limited. AREA...Far northwest Arkansas. ONSET...Mid to late evening. SIGNIFICANT WINDS. RISK...Limited. AREA...All eastern Oklahoma and far northwest Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Limited. AREA...Generally along and west of a line from Nowata to McAlester. ONSET...Ongoing...improving after sunset. DISCUSSION... Scattered severe storms are ongoing across southeast Kansas and southwest Missouri with additional development expected into far northeast Oklahoma this evening. Storms will initially remain discrete and capable of very large hail with a limited risk of tornadoes. During the mid to late evening hours the storms are likely to congeal into a larger thunderstorm complex as they develop east and southeast. This will transition the primary severe weather risk to locally damaging winds. The severe weather risk is expected to diminish during the late evening hours with storms weakening below severe limits after midnight. Fire weather concerns will also continue until sunset across portions of eastern Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...No Hazards. SATURDAY...Winter Weather Potential. SUNDAY through WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Cooler temperatures will overspread the region Friday and more so on Saturday as widespread rain and a stronger cold front move through the region. Temperatures across the higher terrain of far northwest Arkansas may cool sufficiently to allow for light snow accumulations by early Sunday morning. Dry and cool weather will then prevail through the middle of next week. weather.gov/tulsa Contains additional information.
In the hours before
Local storm report, Mar 9, 9:31 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
931 PM CST THU MAR 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 5 NE FORT GIBSON 35.85N 95.19W
03/09/2017 E0.88 INCH CHEROKEE OK PUBLIC
GOLF BALL SIZE HAIL NORTH OF FORT GIBSON. TIME ESTIMATED
BY RADAR.
&&
AEJLocal storm report, Mar 9, 9:33 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
933 PM CST THU MAR 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL GROVE 36.59N 94.77W
03/09/2017 E2.50 INCH DELAWARE OK PUBLIC
RELAYED OVER SOCIAL MEDIA FROM CHANNEL 6. TIME ESTIMATED
BY RADAR.
&&
AEJLocal storm report, Mar 9, 9:38 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
938 PM CST THU MAR 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 1 S SPRINGDALE 36.17N 94.13W
03/09/2017 E0.88 INCH WASHINGTON AR AMATEUR RADIO
&&
AEJLocal storm report, Mar 9, 9:39 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
939 PM CST THU MAR 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL SAVOY 36.11N 94.33W
03/09/2017 E0.75 INCH WASHINGTON AR AMATEUR RADIO
&&
JBMLocal storm report, Mar 9, 9:44 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
944 PM CST THU MAR 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL 1 W LOCUST GROVE 36.20N 95.19W
03/09/2017 E1.75 INCH MAYES OK PUBLIC
TIME ESTIMATED BY RADAR.
&&
AEJSpecial weather statement, Mar 9, 9:57 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
957 PM CST THU MAR 9 2017
OKZ071-073-074-100430-
Haskell OK-Pittsburg OK-McIntosh OK-
957 PM CST THU MAR 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HASKELL...CENTRAL
MCINTOSH AND NORTHEASTERN PITTSBURG COUNTIES UNTIL 1030 PM CST...
At 957 PM CST, a strong thunderstorm was located near Eufaula, moving
southeast at 35 mph.
Dime to penny size hail and winds in excess of 40 mph will be
possible with this storm.
Locations in or near the path include...
Eufaula... Quinton...
Crowder... Kinta...
Canadian... Indianola...
Hanna... Raiford...
Blocker... Vivian...
Arrowhead State Park... Enterprise...
Lake Eufaula State Park... Featherston...
Lewisville...
A severe thunderstorm watch remains in effect until 1100 PM CST for
southeastern and east central Oklahoma.
LAT...LON 3530 9593 3545 9537 3540 9534 3530 9535
3530 9531 3529 9528 3513 9519 3502 9552
3513 9588
TIME...MOT...LOC 0357Z 320DEG 31KT 3527 9561The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:25 PM CST | Special Weather Statement | TSA | Ottawa | 20 min |
| Mar 9, 6:28 PM CST | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 47 min |
| Mar 9, 7:06 PM CST | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 39 min |
| Mar 9, 7:28 PM CST | Severe Thunderstorm Warning | TSA | Delaware | 47 min |
| Mar 9, 7:32 PM CST | Special Weather Statement | TSA | Mayes | 28 min |
| Mar 9, 7:35 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 25 min |
| Mar 9, 7:59 PM CST | Special Weather Statement | TSA | Adair | 31 min |
| Mar 9, 8:01 PM CST | Special Weather Statement | TSA | Muskogee | 29 min |
| Mar 9, 8:24 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, McIntosh, Muskogee, Wagoner | 36 min |
| Mar 9, 8:56 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Sequoyah | 34 min |
| Mar 9, 9:05 PM CST | Special Weather Statement | TSA | McIntosh, Okfuskee | 25 min |
| Mar 9, 9:17 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 28 min |
| Mar 9, 9:28 PM CST | Special Weather Statement | TSA | McIntosh, Muskogee | 32 min |
| Mar 9, 9:42 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, Muskogee, Sequoyah | 33 min |
| Mar 9, 9:57 PM CST | Special Weather Statement | TSA | McIntosh | 33 min |
| Mar 9, 10:26 PM CST | Special Weather Statement | TSA | Latimer | 34 min |
| Mar 9, 10:40 PM CST | Special Weather Statement | TSA | LeFlore | 35 min |
| Mar 9, 10:54 PM CST | Special Weather Statement | TSA | Latimer | 36 min |
| Mar 9, 11:02 PM CST | Special Weather Statement | TSA | LeFlore | 43 min |
| Mar 9, 11:30 PM CST | Special Weather Statement | TSA | LeFlore | 30 min |
| Mar 10, 12:39 AM CST | Special Weather Statement | TSA | Pushmataha | 66 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.